Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Auslander's $ \delta$-invariants of Gorenstein local rings

Author: Songqing Ding
Journal: Proc. Amer. Math. Soc. 122 (1994), 649-656
MSC: Primary 13H10; Secondary 13A15, 13C14
MathSciNet review: 1203983
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let (R, $ \mathfrak{m}$, k) be a Gorenstein local ring with associated graded ring $ G(R)$. It is conjectured that for any integer $ n > 0$, Auslander's $ \delta $-invariant $ \delta (R/{\mathfrak{m}^n})$ of $ R/{\mathfrak{m}^n}$ equals 1 if and only if $ {\mathfrak{m}^n}$ is contained in a parameter ideal of R. In an earlier paper we showed that the conjecture holds if $ G(R)$ is Cohen-Macaulay. In this paper we prove that the conjecture has an affirmative answer if depth $ G(R) = \dim R - 1$ and R is gradable. We also prove that if R is not regular and depth $ G(R) \geq \dim R - 1$, then $ \delta (R/{\mathfrak{m}^2}) = 1$ if and only if R has minimal multiplicity.

References [Enhancements On Off] (What's this?)

  • [1] M. Auslander, Minimal Cohen-Macaulay approximations (in preparation).
  • [2] M. Auslander and R. O. Buchweitz, The homological theory of maximal Cohen-Macaulay approximations, Mém. Soc. Math. France (N.S.), no. 38, Soc. Math. France, Paris, 1989, pp. 5-37. MR 1044344 (91h:13010)
  • [3] S. Ding, A note on the index of Cohen-Macaulay local rings, Comm. Algebra 21 (1993), 53-71. MR 1194550 (94b:13014)
  • [4] -, The associated graded ring and the index of a Gorenstein local ring, Proc. Amer. Math. Soc. (to appear) MR 1181160 (94f:13014)
  • [5] J. Herzog, On the index of a homogeneous Gorenstein ring, preprint, 1992. MR 1266181 (95b:13031)
  • [6] J. Sally, Tangent cones at Gorenstein singularities, Comput. Math. Appl., vol. 40, Academic Press, New York, 1980, pp. 169-175. MR 563540 (81e:14004)
  • [7] K. Watenabe, Some examples of one dimensional Gorenstein domains, Nagoya Math. J. 49 (1973), 101-109. MR 0318140 (47:6689)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13H10, 13A15, 13C14

Retrieve articles in all journals with MSC: 13H10, 13A15, 13C14

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society